Saudi Journal of Anaesthesia

CASE REPORT
Year
: 2011  |  Volume : 5  |  Issue : 1  |  Page : 96--97

Symptomatic sinus bradycardia: A rare adverse effect of intravenous ondansetron


Md Shahnawaz Moazzam1, Farah Nasreen2, Shahjahan Bano2, Syed Hussain Amir2 
1 Department of Cardiac Anaesthesia, Frontier Lifeline & Dr K M Cherian Heart Foundation, Mogappair, Chennai, India
2 Department of Anaesthesiology & Critical Care, J N Medical College, AMU, Aligarh, India

Correspondence Address:
Md Shahnawaz Moazzam
Department of Cardiac Anaesthesia, Frontier Lifeline & Dr K M Cherian Heart Foundation, R-30-C Ambattur Industrial Estate Road, Mogappair, Chennai - 600101
India

Ondansetron is a serotonin receptor antagonist which has been used frequently to reduce the incidence of post-operative nausea and vomiting in laparoscopic surgery. It has become very popular drug for the prevention of post-operative nausea and vomiting due to its superiority in-terms of efficacy as well as lack of side effects and drug interactions. Although cardiovascular adverse effects of this drug are rare, we found a case of symptomatic sinus bradycardia in a 43-year-old female patient, going for laparoscopic cholecystectomy, who developed the same after she was given intravenous ondansetron in operation theater during premedication. Hence, we report this case, as the rare possibility of encountering bradycardia effect after intravenous administration of ondansetron should be born in mind.


How to cite this article:
Moazzam MS, Nasreen F, Bano S, Amir SH. Symptomatic sinus bradycardia: A rare adverse effect of intravenous ondansetron.Saudi J Anaesth 2011;5:96-97


How to cite this URL:
Moazzam MS, Nasreen F, Bano S, Amir SH. Symptomatic sinus bradycardia: A rare adverse effect of intravenous ondansetron. Saudi J Anaesth [serial online] 2011 [cited 2020 Jul 15 ];5:96-97
Available from: http://www.saudija.org/article.asp?issn=1658-354X;year=2011;volume=5;issue=1;spage=96;epage=97;aulast=Moazzam;type=0